Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Feb 28, 2021, 9:46 AM EST for 5 counties in Kentucky; Switzerland County, Indiana. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 9:46 AM EST (14:46 UTC)
- Expired
- Feb 28, 2021, 5:47 PM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Switzerland County, IN, Boone County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 10:40 AM EST | FLOOD | 5 Sw Erlanger, KY | GUNPOWDER ROAD FLOODED AND CLOSED. TIME OF EVENT ESTIMATED. |
| Feb 28, 11:30 AM EST | FLOOD | 2 S Walton, KY | SWIFT WATER RESCUE PERFORMED AT SALEM CREEK ROAD. TIME OF EVENT ESTIMATED. |
| Feb 28, 11:30 AM EST | FLOOD | 3 Nw Ryle, KY | WATER RESCUE PERFORMED ALONG SOUTH FORK ROAD DUE TO PARTIALLY SUBMERGED VEHICLE. |
| Feb 28, 11:30 AM EST | FLOOD | 4 Sse Union, KY | MULTIPLE ROAD CLOSURES DUE TO HIGH WATER THROUGHOUT THE COUNTY, INCLUDING NEAR INTERSECTION OF RICHWOOD RD. AND RICHWOOD CHURCH RD. TIME OF EVENT ESTIMATED. |
| Feb 28, 12:00 PM EST | FLOOD | 2 Nne Worthville, KY | HIGH WATER ON GOOSE CREEK ROAD AND ALSO ON BOONE ROAD. TIME OF EVENT ESTIMATED. |
| Feb 28, 12:00 PM EST | FLOOD | Glencoe, KY | HIGH WATER AND ROAD CLOSED AT MULTIPLE LOCATIONS, INCLUDING HWY 467, RTE 42 W, AND A MUDSLIDE ON RTE 42 E. TIME OF EVENTS ESTIMATED. |
| Feb 28, 12:00 PM EST | FLOOD | Independence, KY | NUMEROUS ROADS CLOSED THROUGHOUT THE COUNTY, INCLUDING IN THE INDEPENDENCE AREA. TIME OF EVENTS ESTIMATED. |
| Feb 28, 12:00 PM EST | FLOOD | Patriot, IN | NUMEROUS ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE COUNTY. ROAD CLOSURES ALL THROUGHOUT THE AREA. TIME OF EVENTS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WGUS41 KILN 281446
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
946 AM EST Sun Feb 28 2021
INC155-KYC015-041-077-081-117-282045-
/O.NEW.KILN.FA.W.0002.210228T1446Z-210228T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Switzerland IN-Boone KY-Carroll KY-Gallatin KY-Grant KY-Kenton KY-
946 AM EST Sun Feb 28 2021
The National Weather Service in Wilmington has issued a
* Flood Warning for...
Switzerland County in southeastern Indiana...
Southern Boone County in northern Kentucky...
Carroll County in northern Kentucky...
Gallatin County in northern Kentucky...
Northern Grant County in northern Kentucky...
Southern Kenton County in northern Kentucky...
* Until 345 PM EST.
* At 946 AM EST, radar and automated rain gauges indicated heavy
rain. Flooding is ongoing or expected to begin shortly in the
warning area. Between 1.5 and 2 inches of rain have fallen.
Some locations that may experience flooding include...
Florence, Independence, Carrollton, Walton, Union, Crittenden,
Vevay, Warsaw, Patriot, Kentucky Speedway, Pleasant, Ryland
Heights, Glencoe, Fairview, Ghent, Sanders, Sparta and Worthville.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3892 8520 3890 8487 3892 8488 3894 8486
3896 8445 3895 8446 3890 8444 3885 8446
3882 8445 3883 8443 3881 8442 3879 8453
3874 8453 3872 8478 3859 8507 3858 8521
3863 8523 3874 8533 3874 8526 3869 8520
$$
KC2 follow-up statements
705
WGUS41 KILN 282027
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
327 PM EST Sun Feb 28 2021
INC155-KYC015-041-077-081-117-282315-
/O.EXT.KILN.FA.W.0002.000000T0000Z-210228T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Switzerland IN-Boone KY-Carroll KY-Gallatin KY-Grant KY-Kenton KY-
327 PM EST Sun Feb 28 2021
The National Weather Service in Wilmington has extended the
* Flood Warning for...
Switzerland County in southeastern Indiana...
Southern Boone County in northern Kentucky...
Carroll County in northern Kentucky...
Gallatin County in northern Kentucky...
Northern Grant County in northern Kentucky...
Southern Kenton County in northern Kentucky...
* Until 615 PM EST.
* At 327 PM EST, local law enforcement reported flooding in numerous
spots across the warning area. Between 2.5 and 3 inches of rain
have fallen.
Some locations that may experience flooding include...
Florence, Independence, Carrollton, Walton, Union, Crittenden,
Vevay, Warsaw, Patriot, Kentucky Speedway, Pleasant, Ryland
Heights, Glencoe, Fairview, Ghent, Sanders, Sparta and Worthville.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area through early tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3892 8520 3890 8487 3892 8488 3894 8486
3896 8445 3895 8446 3890 8444 3885 8446
3882 8445 3883 8443 3881 8442 3879 8453
3874 8453 3872 8478 3859 8507 3858 8521
3863 8523 3874 8533 3874 8526 3869 8520
$$
KC410
WGUS81 KILN 282247
FLSILN
Flood Statement
National Weather Service Wilmington OH
547 PM EST Sun Feb 28 2021
INC155-KYC015-041-077-081-117-282257-
/O.CAN.KILN.FA.W.0002.000000T0000Z-210228T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Switzerland IN-Boone KY-Carroll KY-Gallatin KY-Grant KY-Kenton KY-
547 PM EST Sun Feb 28 2021
...FLOOD WARNING IS CANCELLED FOR SWITZERLAND, SOUTHERN BOONE,
CARROLL, GALLATIN, NORTHERN GRANT AND SOUTHERN KENTON COUNTIES...
Although additional light rain is expected late this evening into
early tonight, the heaviest rain has ended. Lingering high water due
to earlier heavy rain will continue through tonight. As such, a
Flood Advisory is in effect for the area. Please continue to heed
remaining road closures.
LAT...LON 3892 8520 3890 8487 3892 8488 3894 8486
3896 8445 3895 8446 3890 8444 3885 8446
3882 8445 3883 8443 3881 8442 3879 8453
3874 8453 3872 8478 3859 8507 3858 8521
3863 8523 3874 8533 3874 8526 3869 8520
$$
KCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 6:23 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 28, 6:23 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 623 AM EST Sun Feb 28 2021 .SYNOPSIS... A warm front will lift north into the region this morning, followed by a cold front late this afternoon into this evening. These fronts will bring rain to the area, which may be heavy at times near and south of the Ohio River. Drier conditions will return Monday into Tuesday as high pressure builds in. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Focus continues to be on heavy rain and flood potential across ILN/s southern counties. A warm front to lift north into Southern Ohio today. A developing 50-55 kt southerly low level jet will offer very favorable moisture transport. Precipitable water values to increase to 1.2 to 1.4 inches. These values are 250 to 300 percent above normal, thus pointing to a very good signal for heavy rain. Rain has encroached into the southern counties and will continue to overspread the area early this morning. Favorable isentropic lift will result in widespread coverage of rain showers thru the morning into the aftn. Best forcing and timing for heaviest rain is expected to occur between 12Z and 16Z when convergence is maximized on the nose of a low level jet. After a possible midday lull -- rain will increase again in coverage and intensity later in the afternoon as the cold front pushes in from the west. Elevated instability develops across the far south where some thunderstorms are possible. Have included chc/slight chance mention of thunder. Storm total QPF through today of 1.5 to 3 inches with locally higher amounts possible. Some uncertainty exists on the exact placement of the northern extent of the heavy rain axis. The model consensus continues to point to an axis of heavy rain across Northern KY into South Central Ohio. HREF mean QPF of 2 inch plus falls in current flood watch. So have continued current Flood watch thru 00Z. As the surface cold front slips into the west late in the day the pcpn begins to end from the west and the heavy rain threat shifts east. Temperatures 15 to 20 degrees above normal with highs from the upper 50s north to the mid 60s south. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Surface cold to push east across the area this evening. A second enhancement of pcpn coverage to occur with the frontal forcing but it not expected to be as heavy as the morning activity. Rain to come to an end overnight as the front and deeper moisture shifts east. Expect clouds to hang on with lows from the lower 30s northwest to near 40 southeast. Northwest flow aloft with surface high pressure beginning to nose into the area Monday. Expect to see decreasing clouds with temperatures close to normal. Monday's highs to range from the lower 40s north to the upper 40s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... On Monday evening, mid-level troughing will be in place across much of the eastern CONUS, as a closed mid-level low moves east into northern New England. At the surface, northerly flow will exist across the Great Lakes and Ohio Valley, with a surface high centered over the upper Mississippi Valley region. This high will then move over the Ohio Valley to begin the day on Tuesday. Dry conditions are expected through this period, though with temperatures that are likely the coolest of the entire extended forecast period. Min temps Monday night will be in the upper teens to mid 20s, and high temps Tuesday will be in the lower to mid 40s. Model agreement is finally improving for Tuesday night. Both the GFS and ECMWF have long been advertising a compact shortwave (or closed low) tracking eastward through the area, but with each model stuck on different latitudes -- the GFS well south of the ILN forecast area, and the ECMWF right through the Ohio Valley. Finally, the 00Z operational ECMWF tonight has shifted to the more southern solution, matching the 00Z operational GFS. Taking an ensemble approach, only very low probabilities of measurable precipitation are indicated in the southern sections of the ILN CWA. The forecast has thus been shifted to include 20 PoPs only for the southern part of the forecast area during this time frame, and another set of similar model runs may enable a dry forecast entirely. Generally broad eastern CONUS troughing is expected through the rest of the week, with northwest flow over the Ohio Valley, and little in the way of active weather. Any chances for precipitation appear likely to wait until next weekend, though model agreement at that range is quite poor as could normally be expected. Overall, slightly warmer temperatures (lower to mid 50s) appear likely on Wed-Thu, with a slight cooling trend after that to head into the weekend. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... A warm front will lift north into the area today. Moisture will continue to increase with widespread rain across the TAF sites. Expect cigs/vsbys generally in the IFR category this morning into the aftn. Some LIFR conditions are also possible at times. Elevated instability may lead to embedded thunderstorms across the southern TAF sites today but coverage is too limited to include in the TAF forecast at this time. Widespread rain will continue through the morning hours before diminishing in coverage early this aftn. Moisture and rain chances will then increase again late in the day into the early evening ahead of an approaching cold front. Precipitation chances will diminish this evening with the passage of the cold front. Ceilings are expected to improve to MVFR late this aftn and then persist overnight. A surface cold front will sweep east across the area early this evening. East to southeast winds around 10 kts today will shift to the northwest at 10 to 15 kts with gusts up to 20 kts with the passage of the front this evening. OUTLOOK...MVFR cigs will likely persist into Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch through this evening for OHZ081-088. KY...Flood Watch through this evening for KYZ089-090-094>100. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Feb 28, 4:14 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 AM EST Sun Feb 28 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-010915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Highland- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-094>100-OHZ081-088-010915- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Scioto- 414 AM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ091>093-OHZ078-079-082-010915- Ohio-Switzerland-Boone-Kenton-Campbell-Clermont-Brown-Pike- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A period of rain, which may be heavy at times, is expected today. There is some potential that this rain could lead to flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:37 AM EST | Areal Flood Warning | ILN | Grant, Owen | 9 hr |
| Feb 28, 8:46 AM EST | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton | 6 hr |
| Feb 28, 8:53 AM EST | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Pendleton, Robertson | 73 min |
| Feb 28, 10:06 AM EST | Areal Flood Warning | ILN | Bracken, Campbell, Lewis, Mason, Pendleton, Robertson | 22 hr |
| Feb 28, 10:25 AM EST | Areal Flood Warning | ILN | Campbell | 7 hr |
| Feb 28, 11:06 AM EST | River Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 15 hr |
| Feb 28, 11:48 AM EST | River Flood Warning | ILN | Pendleton | 26 hr |
| Feb 28, 5:42 PM EST | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 14 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.